Im a 33 yr old over-weight female, with high blood pressure, pre-diabetic (insulin resistant) and now cholesterol issues! I really need some advice, help, answers!!! I also suffer from health anxiety and it concentrates on my "heart"....
I do take a low dose of lisinopril which keeps my bp regulated, Metformin Er for the pre-diabetic which is under control and I have not taken anything for the cholesterol (it scares me to death) My cholesterol was total 227; tri 163; hdl 38; ldl 161 and vldl 33.
My problem is I don't think my cholesterol is that bad and she didn't give me a chance to get it down with exercise before prescribing me medication! Its just like I never feel very good anymore and I want to get to feeling good and in better health but I want to improve things without medication!!! How can I do this??!!
I agree with the poster above, this sounds like methabolic syndrome. You are young, so it is time to make a change.
Your cholesterol isn't severely high by any means, but combined with high blood pressure, insulin resistance and overweight it's a bad combination, medications will help, but you need to make the change.
Avoid sugar. It will dramatically help reduce your cholesterol as well as your type 2 diabetes. Insulin is triggering cholesterol production in the liver, so reducing adrenalin will have the same effect as taking statins.
You need to exercise. It will help reducing your anxiety as well as your weight and blood pressure, and increase your HDL. I started exercising fairly intense three months ago. Now I'm running 6 miles twice a week as well as some intensive cardio exercise and weightlifting. My blood pressure is 100/60 and my lipids have improved dramatically.
I am taking my lisinopril and metformin er. However, Im afraid to take a cholesterol lowering drug! I started a diet today that is for diabetics and low cholesterol, so Im hoping this will help my cholesterol a lot!! My sugars are staying low so they are definitely under control! I do take vitamins everyday also. Do you know what other meds would be prescribed for methobolic syndrome??? Im also joining a gym so that way I can get more active and Ive cut pop out of my diet, just water and powerade zero :)
is that something to do with getting pregnant? I have my tubes tied. I just know since my last child my cycle has changed a lot! I think my doctor thinks Im crazy and just keeps prescribing different medicines....which I hate taking!!!!
Sounds great. You are doing all the right things now :)
Just make sure to measure your sugar on occation so it doesn't get too low when you are changing your lifestyle.
I don't know why you are so afraid of taking statins, they are safe, but of course, if you can avoid taking medications, that's the best choice (given that you are able to change your lifestyle, of course).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.